Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Stopping ARV treatment
May 22, 2010

In 2002 I started ARV treatment when my CD4 was lower than 200.Afer different ARV that I used I am now on Stocrin and Truvada my CD 4 count is 500+ and the virusload undetected. The problem I have is that these tablets make me feel as if I'm on a high all day, my focus,memory and balance is haywire. When I need to do someting important I stop my meds and feel much better and can do things I can when I medicated. I think a lot about stopping them and dont know what the long term effects will be?

Response from Dr. Henry

Stopping your HIV regimen will likely result in return of the HIV virus to pre-treatment levels and a loss in CD4 cells heading towards your previous low level. That will put you at increasead risk for AIDS and non-AIDS related serious health concerns. I would discuss with your HIV specialist to see if there is an alternative (such as atazanvir or nevirapine) to the Stocrine (efavirenz) avhailable to you since that is the drug most likely making your feel high. KH



Previous
Reayataz and PPI
Next
long term imovidin

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement